November  2020, 25(11): 4119-4126. doi: 10.3934/dcdsb.2020090

Analysis of nanofluid flow past a permeable stretching/shrinking sheet

School of Science, Penn State Behrend, Erie, Pennsylvania 16563-0203, USA

* Corresponding author: Joseph E. Paullet

Received  May 2019 Revised  December 2019 Published  April 2020

In this article we analyze a recently proposed model for boundary layer flow of a nanofluid past a permeable stretching/shrinking sheet. The boundary value problem (BVP) resulting from this model is governed by two physical parameters; $ {{\lambda}} $, which controls the stretching ($ {{\lambda}} >0 $) or shrinking ($ {{\lambda}} < 0 $) of the sheet, and $ S $, which controls the suction ($ S>0 $) or injection ($ S<0 $) of fluid through the sheet. For $ {{\lambda}} \ge 0 $ and $ S\in \mathbb{R} $, we present a closed-form solution to the BVP and prove that this solution is unique. For $ {{\lambda}} < 0 $ and $ S< 2\sqrt{-{{\lambda}}} $ we prove no solution exists. For $ {{\lambda}} < 0 $ and $ S = 2\sqrt{-{{\lambda}}} $ we present a closed-form solution to the BVP and prove that it is unique. For $ {{\lambda}} < 0 $ and $ S> 2\sqrt{-{{\lambda}}} $ we present two closed-form solutions to the BVP and prove the existence of an infinite number of solutions in this parameter range. The analytical results proved here differ from the numerical results reported in the literature. We discuss the mathematical aspects of the problem that lead to the difficulty in obtaining accurate numerical approximations to the solutions.

Citation: Joseph E. Paullet, Joseph P. Previte. Analysis of nanofluid flow past a permeable stretching/shrinking sheet. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4119-4126. doi: 10.3934/dcdsb.2020090
References:
[1]

J. Buongiorno, Convective transport in nanofluids, J. Heat Transfer., 128 (2006), 240-250.  doi: 10.1115/1.2150834.  Google Scholar

[2]

S. K. Das, S. U. Choi, W. Yu and T. Pradeep, Nanofluids: Science and Technology, John Wiley and Sons, New York, 2007. Google Scholar

[3]

D. B. Ingham and S. N. Brown, Flow past a suddenly heated vertical plate in a porous medium, Proc. R. Soc. Lond. A, 403 (1986), 51-80.   Google Scholar

[4]

S. JahanH. SakidinR. Nazar and I. Pop, Analysis of heat transfer in nanofluid past a convectively heated permeable stretching/shrinking sheet with regression and stability analyses, Results in Physics, 10 (2018), 395-405.  doi: 10.1016/j.rinp.2018.06.021.  Google Scholar

[5]

J. B. McLeod and K. R. Rajagopal, On the uniqueness of flow of a Navier-Stokes fluid due to a stretching boundary, Arch. Rational Mech. Anal., 98 (1987), 385-393.  doi: 10.1007/BF00276915.  Google Scholar

[6]

E. E. S. Michaelides, Nanofluidics. Thermodynamic and Transport Properties, Springer International Publishing, Switzerland, 2014. Google Scholar

[7]

K. R. RajagopalT. Y. Na and A. S. Gupta, Flow of a viscoelastic fluid over a stretching sheet, Rheol. Acta, 23 (1984), 213-215.  doi: 10.1007/BF01332078.  Google Scholar

[8]

W. C. TroyE. A. OvermanG. B. Ermentrout and J. P. Keener, Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. Appl. Math., 44 (1987), 753-755.  doi: 10.1090/qam/872826.  Google Scholar

show all references

References:
[1]

J. Buongiorno, Convective transport in nanofluids, J. Heat Transfer., 128 (2006), 240-250.  doi: 10.1115/1.2150834.  Google Scholar

[2]

S. K. Das, S. U. Choi, W. Yu and T. Pradeep, Nanofluids: Science and Technology, John Wiley and Sons, New York, 2007. Google Scholar

[3]

D. B. Ingham and S. N. Brown, Flow past a suddenly heated vertical plate in a porous medium, Proc. R. Soc. Lond. A, 403 (1986), 51-80.   Google Scholar

[4]

S. JahanH. SakidinR. Nazar and I. Pop, Analysis of heat transfer in nanofluid past a convectively heated permeable stretching/shrinking sheet with regression and stability analyses, Results in Physics, 10 (2018), 395-405.  doi: 10.1016/j.rinp.2018.06.021.  Google Scholar

[5]

J. B. McLeod and K. R. Rajagopal, On the uniqueness of flow of a Navier-Stokes fluid due to a stretching boundary, Arch. Rational Mech. Anal., 98 (1987), 385-393.  doi: 10.1007/BF00276915.  Google Scholar

[6]

E. E. S. Michaelides, Nanofluidics. Thermodynamic and Transport Properties, Springer International Publishing, Switzerland, 2014. Google Scholar

[7]

K. R. RajagopalT. Y. Na and A. S. Gupta, Flow of a viscoelastic fluid over a stretching sheet, Rheol. Acta, 23 (1984), 213-215.  doi: 10.1007/BF01332078.  Google Scholar

[8]

W. C. TroyE. A. OvermanG. B. Ermentrout and J. P. Keener, Uniqueness of flow of a second-order fluid past a stretching sheet, Quart. Appl. Math., 44 (1987), 753-755.  doi: 10.1090/qam/872826.  Google Scholar

Figure 1.  The value of $ f''(0) $ as a function of $ {{\lambda}} $ for various values of $ S $, from far left, $ S = 2.5 $, $ S = 2.3 $ and $ S = 2.1 $
Figure 2.  The values of $ a_1 $ (solid curve) and $ a_2 $ (dashed curve) as a function of $ {{\lambda}} $ for various values of $ S $, from far left, $ S = 2.5 $, $ S = 2.3 $ and $ S = 2.1 $
[1]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[2]

Junichi Minagawa. On the uniqueness of Nash equilibrium in strategic-form games. Journal of Dynamics & Games, 2020, 7 (2) : 97-104. doi: 10.3934/jdg.2020006

[3]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[4]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3063-3092. doi: 10.3934/dcds.2020398

[5]

Vaibhav Mehandiratta, Mani Mehra, Günter Leugering. Existence results and stability analysis for a nonlinear fractional boundary value problem on a circular ring with an attached edge : A study of fractional calculus on metric graph. Networks & Heterogeneous Media, 2021, 16 (2) : 155-185. doi: 10.3934/nhm.2021003

[6]

Reza Lotfi, Yahia Zare Mehrjerdi, Mir Saman Pishvaee, Ahmad Sadeghieh, Gerhard-Wilhelm Weber. A robust optimization model for sustainable and resilient closed-loop supply chain network design considering conditional value at risk. Numerical Algebra, Control & Optimization, 2021, 11 (2) : 221-253. doi: 10.3934/naco.2020023

[7]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2739-2776. doi: 10.3934/dcds.2020384

[8]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[9]

Oleksandr Boichuk, Victor Feruk. Boundary-value problems for weakly singular integral equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021094

[10]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2635-3652. doi: 10.3934/dcds.2020378

[11]

Yang Zhang. A free boundary problem of the cancer invasion. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021092

[12]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete & Continuous Dynamical Systems, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[13]

Jianli Xiang, Guozheng Yan. The uniqueness of the inverse elastic wave scattering problem based on the mixed reciprocity relation. Inverse Problems & Imaging, 2021, 15 (3) : 539-554. doi: 10.3934/ipi.2021004

[14]

Chonghu Guan, Xun Li, Rui Zhou, Wenxin Zhou. Free boundary problem for an optimal investment problem with a borrowing constraint. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021049

[15]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1757-1778. doi: 10.3934/dcdss.2020453

[16]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[17]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

[18]

Julian Tugaut. Captivity of the solution to the granular media equation. Kinetic & Related Models, 2021, 14 (2) : 199-209. doi: 10.3934/krm.2021002

[19]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[20]

Benrong Zheng, Xianpei Hong. Effects of take-back legislation on pricing and coordination in a closed-loop supply chain. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021035

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (106)
  • HTML views (246)
  • Cited by (0)

Other articles
by authors

[Back to Top]